Gliclazide-induced hepatitis, hemiplegia and dysphasia in a suicide attempt


Caksen H., Kendirci M., Tutus A., Uzum K., Kurtoglu S.

JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM, vol.14, no.8, pp.1157-1159, 2001 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 14 Issue: 8
  • Publication Date: 2001
  • Journal Name: JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1157-1159
  • Van Yüzüncü Yıl University Affiliated: No

Abstract

The drugs used to treat diabetes mellitus are diverse and include several classes. One class is sulfonylureas which primarily cause serum glucose reduction by stimulating the release of preformed insulin from the pancreatic islets. Gliclazide, a second generation sulfonylurea, is used to control glycemic levels in non-insulin-dependent diabetes mellitus. We report a 14 year-old non-diabetic girl who developed hepatitis, hemiplegia and dysphasia after ingestion of an overdose of gliclazide (20 mg/kg/day) in a suicide attempt. Our purpose is to draw attention to the severity of gliclazide-induced neurological signs. To the best of our knowledge, gliclazide-induced hemiplegia and dysphasia have not been previously reported in the literature.